Alert archive / Arizona / Special Weather Statements in 2021
Special Weather Statement, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this special weather statement at Jul 8, 2021, 5:13 PM MST for Yavapai County, Arizona. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2021, 5:13 PM MST (00:13 UTC)
- Expired
- Jul 8, 2021, 5:45 PM MST
- In force
- 32 min
- Issued by
- NWS Flagstaff, AZ
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 95 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 5:15 PM MST | TSTM WND DMG | 3 Nw Mayer, AZ | PUBLIC REPORT OF 0.5 INCH HAIL, TORRENTIAL RAINFALL, AND WIND DAMAGE DUE TO THUNDERSTORM. WIND DAMAGE INCLUDED SNAPPED FLAG POLE, PUSHED BBQ OFF DECK, AND MULTIPLE TREE LIMBS BROKEN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 216 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 2828 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
993 WWUS85 KFGZ 090013 SPSFGZ Special Weather Statement National Weather Service Flagstaff AZ 513 PM MST Thu Jul 8 2021 AZZ008-037-090045- Yavapai County Valleys and Basins-Yavapai County Mountains- 513 PM MST Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE DEWEY-HUMBOLDT AREA IN YAVAPAI COUNTY UNTIL 545 PM MST... At 512 PM MST, Doppler radar was tracking a strong thunderstorm over Dewey-Humboldt, or 10 miles east of Prescott Valley, moving southwest at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dewey-humboldt and Poland Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3460 11221 3450 11210 3440 11225 3453 11239 TIME...MOT...LOC 0012Z 052DEG 8KT 3453 11221 $$ JJ
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 8, 1:30 PM MST, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 8, 1:30 PM MST, 3 hours 43 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 130 PM MST Thu Jul 8 2021 .SYNOPSIS...High pressure will strengthen over the coming days delivering hot daytime temperatures through Sunday. A surge of moisture from the Gulf of California will result in an increase in monsoon activity from Interstate 40 southward over the next few days. More significant moisture looks return for the start of next week. && .DISCUSSION...Cumulus and a few isolated showers have begun to develop over the high terrain. Coverages is expected to increase as the afternoon progresses, mainly along the Mogollon Rim and south. A few isolated showers and storms will also be possible over the high terrain north of I-40, particularly in the vicinity of the Kaibab Plateau, Black Mesa, and Chuska Mountains. Much of the hi-res guidance is in agreement with the activity come to an end by 8 pm, with only a slight chance for a couple very isolated lingering showers through 10 pm. Primary hazards with these storms will be strong gusty outflow winds, brief heavy rainfall, and lightning. A strong ridge remains in place over Arizona through the weekend, keeping temperatures warm and moisture limited. Showers and thunderstorms are expected develop each afternoon through the weekend, again sticking to areas along and south of the Mogollon Rim and in the higher elevations for areas north of the Rim. Otherwise, temperatures are expected to remain hot, especially in the Grand Canyon and the lower elevations of Yavapai County where excessive heat warnings are in effect. Heights maximum on Saturday, resulting in the warmest temperatures occurring then, however temperatures still remain warm through Sunday. The ridge continues to wobble in place around the southwest to start next week, centered just to the west of Arizona. Allowing for monsoonal moisture to surge into Arizona for the start of next week. By mid-week, the ridge begins to degrade as a trough passes over the northern US, though guidance keeps moisture in place over Arizona. Nevertheless, most EPS members as well as too a lesser extent GEFS members, show a strong signal for shower and thunderstorm activity starting Monday through much of the upcoming week. && .AVIATION...For the 00Z package...VFR conditions are expected to prevail for much of the period. Local MVFR conditions will be possible in showers and thunderstorms before 03Z this evening and then again after 18Z Friday, mainly along and south of a KGCN- KFLG-KSOW line. Gusty and erratic winds will be possible in and around thunderstorms. Light south/southwest winds are expected otherwise. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Isolated showers and thunderstorms are expected Friday and Saturday afternoon, mainly along the Mogollon Rim and south. Primary hazards will be strong gusty outflow winds, brief heavy rainfall, and lightning. Temperatures are expected to remain hot along with light northwest/north winds. Sunday through Tuesday...Temperatures remain hot through Sunday. A few afternoon isolated showers and thunderstorms are possible Sunday, before increasing in coverage Monday and Tuesday. Winds are expected to remain light. && .FGZ WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning from 10 AM Friday to 8 PM MST Saturday FOR AZZ037. Excessive Heat Warning until 8 PM MST Sunday FOR AZZ005-006. && PUBLIC...Humphreys AVIATION...Humphreys FIRE WEATHER...Humphreys For Northern Arizona weather information visit weather.gov/flagstaff
In the hours before
Special weather statement, Jul 8, 2:18 PM MST, 2 hours 55 minutes before
Special Weather Statement
National Weather Service Flagstaff AZ
218 PM MST Thu Jul 8 2021
AZZ016>018-082145-
Northern Gila County-White Mountains-Eastern Mogollon Rim-
218 PM MST Thu Jul 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR GILA AND NAVAJO COUNTIES
NEAR CARRIZO AND CIBECUE UNTIL 245 PM MST...
At 217 PM MST, Doppler radar was tracking a strong thunderstorm 9
miles southwest of Wagon Wheel, or 11 miles southwest of Show Low,
moving southwest at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Carrizo, Fort Apache Reservation and White Mountain Apache
Reservation.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3419 11021 3400 11008 3387 11027 3390 11038
3398 11044 3410 11043
TIME...MOT...LOC 2117Z 059DEG 13KT 3408 11014
ATSpecial weather statement, Jul 8, 3:47 PM MST, 1 hour 26 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 347 PM MST Thu Jul 8 2021 AZZ018-082315- Northern Gila County- 347 PM MST Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY JUST SOUTH OF PAYSON ALONG HIGHWAY 87 IN GILA COUNTY UNTIL 415 PM MST... At 345 PM MST, Doppler radar was tracking a strong thunderstorm over Round Valley, or near Payson, moving west at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Round Valley, Oxbow Estates and Rye. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3423 11129 3412 11124 3406 11144 3419 11149 TIME...MOT...LOC 2245Z 071DEG 17KT 3419 11133 JJ
Special weather statement, Jul 8, 5:13 PM MST, 0 minutes before
Special Weather Statement National Weather Service Flagstaff AZ 513 PM MST Thu Jul 8 2021 AZZ008-037-090045- Yavapai County Valleys and Basins-Yavapai County Mountains- 513 PM MST Thu Jul 8 2021 ...SIGNIFICANT WEATHER ADVISORY FOR THE DEWEY-HUMBOLDT AREA IN YAVAPAI COUNTY UNTIL 545 PM MST... At 512 PM MST, Doppler radar was tracking a strong thunderstorm over Dewey-Humboldt, or 10 miles east of Prescott Valley, moving southwest at 10 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Dewey-humboldt and Poland Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3460 11221 3450 11210 3440 11225 3453 11239 TIME...MOT...LOC 0012Z 052DEG 8KT 3453 11221 JJ
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 5:28 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 19 min |
| Jul 8, 6:25 PM MST | Special Weather Statement | FGZ | Yavapai | 50 min |
| Jul 8, 7:03 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 9, 3:02 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 28 min |
| Jul 9, 3:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 23 min |
| Jul 9, 3:33 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 27 min |
| Jul 9, 3:42 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 48 min |
| Jul 9, 3:45 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 9, 3:59 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Jul 9, 4:26 PM MST | Areal Flood Advisory | FGZ | Yavapai | 2 hr |
| Jul 9, 4:48 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 42 min |
Nearby
Special Weather Statements in Arizona, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.